Couldn't find what you looking for?

TRY OUR SEARCH!

I am 32 years old and I feel as if the entire world came down on me! I have two jobs, two kids, only one husband though and I just can’t keep up with everything. So, I guess it is time for some medications, I just did not choose one yet. A friend recommended me seconal, can you become addicted to it?

Loading...

Seconal belongs to group of barbiturates, medications that directly affect central nervous system and the interesting thing is, their effect might not always be positive. That depends on the condition of the user and the condition he is trying to heal. Barbiturates might be used for relief from anxiety, tension, insomnia, restlessness etc. And the problem is, they are habit forming…
Reply

Loading...

Secobarbitol (seconal) is an extremely powerful and addictive drug, which is also outdated. Barbiturates are no longer used except in extreme cased (several other medications fail). They are EXTREMELY addictive, both physically and psychologically. With a week or less of daily use, and you will develop a tolerance and need more of the drug to get the same effect. This leads to another major issue with barbiturates--and extremely high risk of overdose (compared to more modern drugs).

Before any medications, I'd recommend lifestyle changes and psychotherapy. I'd also urge a complete medical exam to rule out any physical cause for you condition. If you need to get a medication for short-term general anxiety symptoms, I'd recommend lorazepam (Ativan), Oxazepam (Serax) or alprazolam (Xanax). If you also have sleep issues, something like Diazepam (valium) or Zolpidem (Ambien) would be appropriate.

Appropriate long term treatments could include Paxil, Zoloft or Lexapro, if you do indeed have an anxiety disorder.

I hope this helps. In short, DO NOT start taking Seconal. It is extremely addictive and potentially deadly at relatively low doses. Your friend might have good intentions, but he is misguiding you. Talk to someone who knows all the available treatment options, like your doctor or preferably a psychiatrist.
Reply

Loading...